Alert archive / Louisiana / Tornado Warnings in 2024
Tornado Warning 28, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Sep 11, 2024, 7:19 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2024, 7:19 PM CDT (00:19 UTC)
- Expired
- Sep 11, 2024, 7:45 PM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Saint Tammany Parish, LA
The radar
The Hammond radar (KHDC), 70 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 12:43 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330
WFUS54 KLIX 120019
TORLIX
LAC103-120045-
/O.NEW.KLIX.TO.W.0028.240912T0019Z-240912T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
719 PM CDT Wed Sep 11 2024
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
South central St. Tammany Parish in southeastern Louisiana...
* Until 745 PM CDT.
* At 718 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Lake Catherine, or 7 miles southeast of Slidell,
moving northwest at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Slidell around 725 PM CDT.
Lacombe around 730 PM CDT.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 260 and 265.
Interstate 12 between mile markers 76 and 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3035 8987 3022 8966 3018 8965 3015 8965
3017 8969 3017 8970 3015 8973 3017 8974
3023 8988 3030 9002
TIME...MOT...LOC 0018Z 116DEG 36KT 3019 8971
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Zeringue4 follow-up statements
156
WWUS54 KLIX 120027
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
727 PM CDT Wed Sep 11 2024
LAC103-120045-
/O.CON.KLIX.TO.W.0028.000000T0000Z-240912T0045Z/
St. Tammany LA-
727 PM CDT Wed Sep 11 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTH
CENTRAL ST. TAMMANY PARISH...
At 726 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Slidell, moving northwest at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Slidell and Lacombe around 730 PM CDT.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 260 and 265.
Interstate 12 between mile markers 76 and 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3034 8984 3024 8973 3019 8977 3019 8978
3020 8982 3030 9002 3035 8987
TIME...MOT...LOC 0026Z 117DEG 35KT 3023 8980
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
KLG225
WWUS54 KLIX 120032
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
732 PM CDT Wed Sep 11 2024
LAC103-120045-
/O.CON.KLIX.TO.W.0028.000000T0000Z-240912T0045Z/
St. Tammany LA-
732 PM CDT Wed Sep 11 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTH
CENTRAL ST. TAMMANY PARISH...
At 732 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Slidell, moving northwest at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lacombe around 740 PM CDT.
This includes Interstate 12 between mile markers 76 and 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3034 8984 3027 8977 3021 8981 3030 9002
3035 8987
TIME...MOT...LOC 0032Z 122DEG 32KT 3027 8983
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
KLG410
WWUS54 KLIX 120037
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
737 PM CDT Wed Sep 11 2024
LAC103-120045-
/O.CON.KLIX.TO.W.0028.000000T0000Z-240912T0045Z/
St. Tammany LA-
737 PM CDT Wed Sep 11 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTH
CENTRAL ST. TAMMANY PARISH...
At 737 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Lacombe, or near Slidell, moving northwest at 40
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lacombe around 740 PM CDT.
This includes Interstate 12 between mile markers 76 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3029 8981 3024 8984 3031 9000 3035 8988
TIME...MOT...LOC 0037Z 116DEG 36KT 3029 8988
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
KLG239 WWUS54 KLIX 120039 SVSLIX Severe Weather Statement National Weather Service New Orleans LA 739 PM CDT Wed Sep 11 2024 LAC103-120049- /O.EXP.KLIX.TO.W.0028.000000T0000Z-240912T0045Z/ St. Tammany LA- 739 PM CDT Wed Sep 11 2024 ...THE TORNADO WARNING FOR SOUTH CENTRAL ST. TAMMANY PARISH WILL EXPIRE AT 745 PM CDT... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning will be allowed to expire. However, gusty winds are still possible with this thunderstorm. A Tornado Watch remains in effect until 1100 PM CDT for southeastern Louisiana. && LAT...LON 3029 8981 3024 8984 3031 9000 3035 8988 TIME...MOT...LOC 0039Z 116DEG 36KT 3029 8988 $$ KLG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Sep 11, 7:07 PM CDT, 12 minutes earlier.
Area forecast discussion, Sep 11, 7:07 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
Issued by National Weather Service Jacksonville FL
707 PM CDT Wed Sep 11 2024
...New AVIATION...
.SHORT TERM...
(This evening through Thursday night)
Issued at 1203 PM CDT Wed Sep 11 2024
Hurricane Francine continues to move generally northeast toward
the eastern portions of Vermillion Bay. Landfall should be around
sunset this evening and the storm will continue to move north and
east into southern MS by late tonight and early Thursday morning.
Overall, no impact changes from the overnight package with the
highest winds residing along and west of I-55 and south of I-12.
Additionally, heavy rainfall will continue to spread over the
region increasing the flash flood potential across the region.
Otherwise, a dry slot seems to have developed just east of the
center which is likely going to further entrain into the system as
it continues to move north and east...so any additional
strengthening of the hurricane will be extremely limited. With the
dry air entrainment, think that some of the outer bands will start
to rotate leading to a higher tornado potential, especially north
and east of the center of Francine. Storm surge will also begin to
increase with max surge generally along the Terrebonne coast. That
said, as water piles into the tidal lakes remember it will likely
take time especially with onshore flow continuing for some of the
water to drain on the backside of the storm, which may result in
high waters for a couple of high tide cycles.
The storm as it pulls northward away from the region, expect dry
conditions to take over leading to much better weather going into
the day on Thursday. Dry northwesterly flow will set up with much
of any residual rain/storms move east and north away from the
CWA. (Frye)
&&
.LONG TERM...
(Friday through Tuesday night)
Issued at 1203 PM CDT Wed Sep 11 2024
Dry northwesterly flow will continue into the start of the
weekend as we remain on the western periphery of the upper level
trough over the southeast U.S. A weak vort/mid level impulse will
develop and move southward within this flow, which should bring
with it some increased POPs by Sunday and into the start of the
new workweek. Temperatures will again increase starting Friday and
into the weekend and beyond, however, with the upper trough in
place, expect temperatures to only climb into the upper 80s or
lower 90s. (Frye)
&&
.AVIATION...
Issued by National Weather Service Jacksonville FL
(00Z TAFS)
Issued at 707 PM CDT Wed Sep 11 2024
Hurricane Francine has made landfall in the Terrebonne Parish and
is progressing north-northeastward across the TAF sites tonight.
Ceilings at all airfields are either below, or soon to be below,
IFR conditions. Low level wind shear will be an issue at all
stations through 12/12 utc. Have indicated IFR conditions in the
prevailing groups. The eye is currently over KHUM with much of the
heavier rain done for this site. The eyewall is anticipated to
move near KMSY, KNEW, and KHDC potentially bringing gusts of 50-60
kts. Elsewhere, heavy showers with embedded thunderstorms and sustained
winds of 25-35 kts and gusts of 30-40 kts continue overnight.
Behind the eye, winds become west- southwesterly. Wind and rain
will gradually diminish overnight with rain tapering off from
south to north from 12/06 utc - 12/12 utc. A low stratus/cumulus
deck between 1-1.5 kft will move in from off the Gulf behind the
system.
&&
.MARINE...
Issued at 1203 PM CDT Wed Sep 11 2024
Dangerous marine conditions continue across the local waters as
Hurricane Francine moves through the outer waters south of
Terrebonne Bay. The hurricane will make landfall later this
afternoon or early evening. Dangerous conditions will persist
through the overnight and into early Thursday before improvement
begins as the storm moves more to the north and east away from the
region. (Frye)
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 79 64 85 / 100 40 10 0
BTR 72 85 67 89 / 100 20 0 0
ASD 72 85 68 88 / 100 20 10 0
MSY 72 85 70 87 / 100 10 0 0
GPT 72 85 69 86 / 100 30 10 10
PQL 75 88 72 90 / 100 40 20 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Hurricane Watch for LAZ058-060-076>078-080-082>084-087>089.
Tropical Storm Warning for LAZ034>037-039-058-060-064-069>071-
076>084-087>090.
Hurricane Warning for LAZ046>048-056-057-059-065>068-085-086.
Flood Watch through Thursday morning for LAZ034>037-039-046>048-
056>060-064>071-076>090.
Storm Surge Warning for LAZ058-066>070-076-078-080-082-084.
GM...Hurricane Watch for GMZ530.
Tropical Storm Warning for GMZ530-532-534-536-538-552-555-557-
572-575-577.
Hurricane Warning for GMZ550-570.
MS...Tropical Storm Warning for MSZ068>071-077-083>088.
Flood Watch through Thursday morning for MSZ068>071-077-083>088.
Storm Surge Warning for MSZ086>088.
GM... Tropical Storm Warning for GMZ532-534-536-538-552-555-557-572-
575-577.
Hurricane Warning for GMZ570.
&&
SHORT TERM...
AVIATION...
MARINE...In the hours before
Local storm report, Sep 11, 6:40 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
640 PM CDT Wed Sep 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM Non-Tstm Wnd Dmg 2 WSW Walker 30.46N 90.90W
09/11/2024 Livingston LA Fire Dept/Rescue
Tree down on house E. Lakeside in Walker;
relayed in slack.
&&
DSSLocal storm report, Sep 11, 6:55 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
655 PM CDT Wed Sep 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM Tropical Cyclone 3 NNW Gardere 30.40N 91.16W
09/11/2024 East Baton Rouge LA Public
Piece of neighbors metal roof blew into
yard.
&&
DSSLocal storm report, Sep 11, 6:56 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
656 PM CDT Wed Sep 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM Tropical Cyclone 2 WSW Walker 30.46N 90.90W
09/11/2024 Livingston LA Fire Dept/Rescue
Corrects previous non-tstm wnd dmg report
from 2 WSW Walker. Tree down on house E.
Lakeside in Walker; relayed in slack.
&&
DSSLocal storm report, Sep 11, 7:03 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
703 PM CDT Wed Sep 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM Tropical Cyclone 3 NNW Thibodaux 29.82N 90.84W
09/11/2024 Lafourche LA Public
Downed trees (HAM operator reported).
&&
DSSLocal storm report, Sep 11, 7:10 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
710 PM CDT Wed Sep 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM Tropical Cyclone 5 SSE East New Orleans 30.00N 89.90W
09/11/2024 Orleans LA Mesonet
Mesonet station XBYU Bayou Bienvenue
(Vertical Lift) Sustained 52mph, Gust 70mph
recorded.
&&
DSSLocal storm report, Sep 11, 7:12 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
712 PM CDT Wed Sep 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM Flash Flood 7 NNE Thibodaux 29.89N 90.79W
09/11/2024 Lafourche LA Public
Flash flooding up to front steps of house in
Chackbay area.
&&
DSSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:05 PM CDT | Special Marine Warning | LIX | 38 min | |
| Sep 11, 7:24 PM CDT | Special Marine Warning | LIX | 39 min | |
| Sep 11, 7:34 PM CDT | Special Marine Warning | LIX | 26 min | |
| Sep 11, 7:51 PM CDT | Flash Flood Warning | LIX | Livingston, Saint Tammany, Tangipahoa | 7 hr |
| Sep 11, 8:39 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Charles, Saint John the Baptist | 9 hr |
| Sep 11, 8:55 PM CDT | Special Marine Warning | LIX | 65 min | |
| Sep 11, 9:39 PM CDT | Special Marine Warning | LIX | 79 min | |
| Sep 11, 9:47 PM CDT | Areal Flood Advisory | LIX | Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne | 7 hr |
| Sep 11, 11:51 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Washington | 3 hr |
| Sep 12, 12:27 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, Iberville, Saint James, Saint John the Baptist | 4 hr |
| Sep 12, 2:46 AM CDT | Areal Flood Advisory | LIX | Livingston, Saint Tammany, Tangipahoa | 3 hr |
| Sep 12, 4:29 AM CDT | Small Craft Advisory | LIX | 3 hr | |
| Sep 12, 7:18 AM CDT | Small Craft Advisory | LIX | 12 hr | |
| Sep 12, 10:01 AM CDT | Coastal Flood Advisory | LIX | Ascension, Livingston, Orleans, Saint John the Baptist, Saint Tammany, Tangipahoa | 9 hr |
| Sep 12, 10:14 AM CDT | River Flood Warning | LIX | Saint Tammany | 33 hr |
Nearby
Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.